MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found therefore, supporting the device met material, assembly and performance specifications prior to shipment.The event details state the turnpike was used five times with fifteen spins each time in a tortuous lesion.It is likely that the tip of the turnpike was damaged during this interaction and eventually separated.
 
Event or Problem Description
Mid lad lesion with tortuosity.Turnpike spiral was used 5 times with 15 spins, both clockwise to advance, and counter-clockwise to remove.Tip of the micro-catheter broke off and was lodged in artery.Several hours were spent to retrieve tip but was unsuccessful.Patient was sent for bypass surgery.Patient is stable as of (b)(6) 2019.When we have further information, we will decide about releasing the catheter.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8805395
Report Number2134812-2019-00049
Device Sequence Number16223319
Product Code DQY
UDI-Device Identifier10841156100704
UDI-Public10841156100704
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model Number5640
Device Lot Number649228
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;